MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE LP 135CM; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE LP 135CM; CATHETER, PERCUTANEOUS
Catalog Number 5638
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by clinical staff that: "wiggle wire stuck behind newly placed stent.Inserted turnpike lp to facilitate release of the wire.Tip of the turnpike appears to have clamped down on or fused to the wire.Upon removal of the turnpike lp from the body it was noted that part of the tip detached from the turnpike lp and remained on the wire inside the body.Then laser was used.Vessel dissected.Pt coded.Pt placed on ecmo.After the ecmo was in place the wire and the tip of the turnpike that was stuck, was released using a guide extension.The part of the tip that had broken off was still on the wire and completely removed from the patient along with the wire.The fresh stent that had been placed was also removed along with the wire.New stent placed.Case completed.Pt transferred." additional information: "the use of the turnpike lp and the laser were both used as an intervention due to the wiggle wire beings pinned and unable to be removed from behind a freshly placed stent.Multiple devices were used to remove the wire.During this process the vessel dissected, and patient coded.This led to cpr and eventually ecmo.The patient was reported as deceased approximately 8-9 hours after the event.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4) one-unit of turnpike was returned for evaluation.Blood particulates were noted on the unit.The unit was decontaminated and inspected.The turnpike was locked onto the guidewire.The guidewire was attempted to be pulled out, but resistance was observed.Only a few centimetres could be pulled put.Glue like substance was noted on the guidewire which is likely contrast material.The tip of the turnpike was intact.No material fatigue or separation observed.The tip measured to be 10 mm.Lumen bulge was noted.A stent was observed to be locked onto the polymer jacket of the guidewire.The stent was severely deformed.The top-level assembly traveler (rt108118, lot 73a2400147) was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.A dhr review was completed.No issues or nonconformities noted.Case details were reviewed.A patient (73y female, 74.6kg) underwent a pci procedure.Customer stated, "wiggle wire stuck behind newly placed stent.Inserted turnpike lp to facilitate release of the wire.Tip of the turnpike appears to have clamped down on or fused to the wire.Upon removal of the turnpike lp from the body it was noted that part of the tip detached from the turnpike lp and r emained on the wire inside the body." as per the additional information received, the wire got stuck post deployment of the stent.Laser was used to debulk the vessel around the wire and stent to facilitate wire removal.Vessel was dissected.Cpr was employed.Ecmo was placed.The turnpike and the guidewire were removed via liquid id.A new stent was placed.Patient deceased the same day few hours post procedure.The model of the laser system used is unknown.It is likely that the laser system fused the polymer jacket of the guidewire wire to the stent to facilitate removal.It is unlikely that vessel dissection was caused by turnpike unit.The ifu lists vessel dissection, perforation, rupture, as potential adverse effect associated with the use of turnpike.A manufacturing record review was completed for lot 73a2400147 and no related nonconformances were found.Based on the information, the most likely root cause of the issue is of turnpike caught on the wire is operational context.The der process will continue to monitor for any similar events.
 
Event or Problem Description

Brand Name
TURNPIKE LP 135CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19276354
Report Number2134812-2024-00020
Device Sequence Number20422636
Product Code DQY
UDI-Device Identifier10841156100681
UDI-Public10841156100681
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Catalogue Number5638
Device Lot Number73A2400147
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight74 KG